U.S. doctors online nowAsk doctors free
Orange, CT
A 31-year-old male asked:

I have taken celexa (citalopram) for two weeks. for the past four days i have had watery stools. is this a side effect of celexa (citalopram)? i also drank beer all 4 days.

1 doctor answer1 doctor weighed in
Dr. Ralph Morgan Lewis
Family Medicine 38 years experience
Celexa (citalopram) side effects: Up to 8% of patients taking Celexa (citalopram) have reported diarrhea. Celexa (citalopram) combined with alcohol can increase psychomotor impairment. Never a good idea to drink when taking meds of this nature. As for the diarrhea, that may subside as your body adapts; keep hydrated; add fiber to diet to firm up bm's. If problem persists, see prescribing doc to discuss alternate medication.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 24, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.